MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Catalog Number PRB35-06-120-120
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure to treat a lesion in the mid superficial femoral artery (soft tissue, moderate tortuosity, 100 mm length, 6 mm diameter), a deployment issue occurred with the protege ef, stent pre-deployed on the way to the target site in the patient.The stent was never implanted and was removed successfully in tandem with the delivery system without injury or intervention.No patient symptoms, complications, adverse outcomes, or vessel damage were reported.The vessel was pre-dilated using an evercross device, and the sheath and guidewire details were provided.The instructions for use were followed without issue, and no resistance or packaging damage was noted.The procedure was completed using a new protege everflex device.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: device was decontaminated with cidex opa solution soak and tergazyme soak.The device was returned with the lock pin manifold mechanism tightened and no stent returned.The device was identified as 120mm from the strain relief.The blue outer sheath was detaching from the strain relief area of the device, the area of detachment was examined, and it had detached from the glue fillet.The deployment paddles are approximately 144mm apart (134mm-146mm allowable range grip spacing) (nominal grip spacing 140mm).A kink was noted on the outer blue sheath at 47.6cm from the strain relief section of the device.A 20cc water filled syringe was used to flush the device through both the annual spaces, the device was able to flush through back hub port but not through the middle annual space.An in-house 0.035¿ guidewire was used for guidewire loading check, and it was able to advance through the device.The distal inner assembly was cut just proximal to the stent retainer to allow further testing.A set of witness marks were noted on the stainless steel hypotube approximately 26mm and 29mm from the distal end of the stainless steel hypotube; indicating that the safety locking pin was properly tightened during manufacturing.Image analysis: the customer returned two images for evaluation.Both the images depicts the detachment of blue outer sheath from strain relief section of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23497090
Report Number2183870-2025-00513
Device Sequence Number9115899
Product Code FGE
UDI-Device Identifier00821684059968
UDI-Public(01)00821684059968(17)280604(10)C118606
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRB35-06-120-120
Device Lot NumberC118606
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age88 YR
Patient SexFemale
Patient Weight46 KG